MAUDE Adverse Event Report: MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER; ARTHROSCOPIC ACCESSORY

MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER; ARTHROSCOPIC ACCESSORY
Model Number 375-544-000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was not returned for evaluation.However, a picture of the device was provided by the user facility.We confirmed that the device was reprocessed and that the tip had detached.The lot number was also provided, and a review of the reprocessing records was performed.All processes were conducted as required prior to release.The reported issue was confirmed.The user facility confirmed that the tip was retrieved from the patient at the time of the procedure; however the incident extended the procedure time by approximately 10 minutes.A new device and a bag of fluid were required to complete the case.We do not have enough information to determine the root cause of the failure at this time, however if more information is provided then this report will be updated.There was no report of adverse patient consequence or additional medical intervention as a result of the incident.However, in an abundance of caution, we are filing this medwatch report.
 
Event or Problem Description
We received a report indicating that the tip of a reprocessed arthroscopic shaver detached during use.The physician was able to locate and remove the detached tip with a grasper.A new device and a bag of fluid were needed to complete the case.

Brand Name
REPROCESSED ARTHROSCOPIC SHAVER
Common Device Name
ARTHROSCOPIC ACCESSORY
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave.
redmond OR 97756
MDR Report Key6607354
Report Number3032391-2017-00014
Device Sequence Number530878
Product Code HRX
UDI-Device Identifier10888277379855
UDI-Public10888277379855
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K012667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2020
Device Model Number375-544-000
Device Lot Number338583
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight79